Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 6, NWS Lake Charles, LA

February 1, 2006Acadia Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 1, 2006, 11:13 PM CST for Acadia Parish, Louisiana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 1, 2006, 11:13 PM CST (05:13 UTC)
Expired
Feb 2, 2006, 12:15 AM CST
In force
62 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Acadia Parish, LA

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 1, 8:15 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 5.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2006-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 258 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2006-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
258 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
689 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 1, 9:10 PM CST, 2 hours 3 minutes earlier.

Area forecast discussion, Feb 1, 9:10 PM CST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
910 PM CST WED FEB 1 2006

.DISCUSSION...TORNADO WATCH 24 FOR SE TX EXPIRED AT 9PM WHILE TW 25
WILL BE IN EFFECT UNTIL 4AM OVER SRN LA PARISHES.

SEVERAL VARIABLES IN PLACE FOR SEVERE WX. 00Z KLCH SOUNDING SHOWING
QUITE FAVORABLE VERTICAL WIND SHEAR PROFILE...850MB WINDS PROGGED
TO INCREASE TO 45-50 KNOTS OVER SCNTRL LA...AND UPPER LEVEL
DIVERGENCE EXPECTED TO INCREASE AS UPPER LEVEL LOW OVER SCNTRL TX
MOVES NEWD AND BECOMES MORE NEGATIVELY TILTED. HOWEVER...WE STILL
HAVE WEAK CAP AT 850MB WITH MORE SUBSTANTIAL CAP AT 700MB. BEST
CHANCE FOR SEVERE WEATHER APPEARS TO BE OVER SRN LA PARISHES...IN
LINE WITH THE WATCH BOX AREA.

STILL WATCHING TO THE SW TO SEE IF MORE TSTMS ARE GOING TO FIRE
UP...SUSPECT THERE WILL BE SOME MORE STORMS BUT NOT SURE JUST HOW
WIDESPREAD THEY WILL BE. BASICALLY CALLING FOR CHANCE OF TSTMS TO
END OVER SE TX SHORTLY AFTER MIDNIGHT WITH STORMS MOVING OUT OF LA
PARISHES BY SUNRISE.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  60  76  52  71 /  90   0   0   0
KBPT  60  77  52  71 /  90   0   0   0
KAEX  59  72  50  63 / 100  20   0   0
KLFT  61  73  52  70 / 100  40   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 4 AM THURSDAY FOR THE FOLLOWING ZONES:
     ACADIA...ALLEN...BEAUREGARD...CALCASIEU...CAMERON...
     IBERIA...JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...
     ST. MARY...UPPER ST. MARTIN...AND VERMILION.

TX...TORNADO WATCH UNTIL 9 PM WEDNESDAY FOR THE FOLLOWING ZONES:
     HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.

CWS...SMALL CRAFT ADVISORY OVER COASTAL WATERS.

&&
Hazardous weather outlook, Feb 1, 4:24 AM CST, 18 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
424 AM CST WED FEB 1 2006

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-021030-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
424 AM CST WED FEB 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A VIGOROUS STORM SYSTEM MOVING ACROSS THE REGION TONIGHT WILL
BRING WIDESPREAD SHOWERS AND THUNDERSTORMS. CONDITIONS ARE
FAVORABLE FOR A FEW THUNDERSTORMS TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
OVERALL...HIGH PRESSURE WILL BE IN CONTROL WITH LIMITED CHANCES FOR RAIN.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.

In the hours before

Local storm report, Feb 1, 9:27 PM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
927 PM CST WED FEB 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     GRAND CHENIER           29.77N 92.97W
02/01/2006                   CAMERON            LA   LAW ENFORCEMENT

            CAMERON PARISH SHERIFF OFFICE REPORTED A TREE BLOWN DOWN
            ON HIGHWAY 82 NEAR GRAND CHENIER

&&

SHAMBURGER
Local storm report, Feb 1, 10:04 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1004 PM CST WED FEB 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     TSTM WND GST     GRAND CHENIER           29.77N 92.97W
02/01/2006  60 MPH           CAMERON            LA   LAW ENFORCEMENT

            CAMERON PARISH SHERIFF OFFICE ESTIMATED WINDS OF AT LEAST
            60 MPH IN GRAND CHENIER

&&

SHAMBURGER
Local storm report, Feb 1, 10:47 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1047 PM CST WED FEB 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND DMG     VINTON                  30.20N 93.58W
02/01/2006                   CALCASIEU          LA   UTILITY COMPANY

            TREES DOWN ON POWER LINES

&&

MWILEY

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 6:19 PM CSTSevere Thunderstorm WarningLCHCameron61 min
Feb 1, 7:12 PM CSTSpecial Marine WarningLCH63 min
Feb 1, 7:22 PM CSTSpecial Marine WarningLCH53 min
Feb 1, 7:46 PM CSTSevere Thunderstorm WarningLCHCameron59 min
Feb 1, 8:13 PM CSTSpecial Marine WarningLCH62 min
Feb 1, 8:33 PM CSTSevere Thunderstorm WarningLCHCalcasieu57 min
Feb 1, 8:46 PM CSTSpecial Marine WarningLCH59 min
Feb 1, 9:20 PM CSTSevere Thunderstorm WarningLCHCameron55 min
Feb 1, 10:36 PM CSTSpecial Marine WarningLCH54 min
Feb 1, 11:19 PM CSTSevere Thunderstorm WarningLCHSaint Landry56 min
Feb 1, 11:28 PM CSTSpecial Marine WarningLCH62 min
Feb 2, 12:32 AM CSTSpecial Marine WarningLCH118 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.